MAUDE Adverse Event Report: ARTHREX, INC. FOREFOOT IB IMPLANT SYS, PEEK; SCREW, FIXATION, BONE

ARTHREX, INC. FOREFOOT IB IMPLANT SYS, PEEK; SCREW, FIXATION, BONE
Model Number FOREFOOT IB IMPLANT SYS, PEEK
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported during a procedure the surgeon was using the ar-1530p-cp forefoot ib implant system and inserted the 3x8 tenodesis screw in the first metatarsal with a 1.3 tigerlink.As the surgeon was trying to remove the driver from the 3x8mm tenodesis screw, the tip of the driver snapped off and stayed in the tenodesis screw.The surgeon did not remove the tip of the driver that snapped off from the tenodesis screw.After observing, the surgeon decided that they did not want to remove the broken driver tip.The bone was prepped by using the guide wire, and cannulated drill included in the ar-1530p-cp.The guide wire was placed bi-cortical and the cannulated drill was also drilled bi-cortical.The bone quality was very hard.Additional information received on 12/23/2019: the rep reported the remaining driver is available to return for evaluation.The rep stated to their knowledge the surgeon verified that the broken driver tip was not sitting proud of the screw, and made the decision to leave it in the implanted tenodesis screw.The rep does not have access to any x-ray copies.The procedure being performed was an hallux rigidus arthroplasty with arthroflex dermal allograft.

Brand Name
FOREFOOT IB IMPLANT SYS, PEEK
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9582808
Report Number1220246-2020-01574
Device Sequence Number18955465
Product Code HWC
UDI-Device Identifier00888867242081
UDI-Public00888867242081
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K051726
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberFOREFOOT IB IMPLANT SYS, PEEK
Device Catalogue NumberAR-1530P-CP
Device Lot Number10298681
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2019
Initial Report FDA Received Date01/13/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;